Hail, Fremont
- When
- May 28, 1:45 PM MST to 1:50 PM MST
- Where
- Fremont County, 1 mi N of Penrose
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.434, -105.020
Thunderstorms developed over southeast Colorado and two became severe over El Paso County and Fremont Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorms developed over southeast Colorado and two became severe over El Paso County and Fremont Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 28, 3:43 AM MST, 10 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 443 AM MDT MON MAY 28 2007 .SHORT TERM... (TODAY AND TONIGHT) CONVECTION LAST EVENING GOT PRETTY ORGANIZED OVER LINCOLN...CHEYENNE...KIOWA...AND NORTHERN PROWERS COUNTIES...DUMPING AT LEAST 1 TO 3 INCHES OF WIDESPREAD RAINFALL ACROSS THE BIG SANDY CREEK BASIN. RADAR INDICATES POSSIBLY MORE. SMALL STREAM FLOOD ADVISORY IN EFFECT FOR THE BIG SANDY BASIN UNTIL 715 AM MDT. BIG SANDY ORIGINATES OVER NORTHEAST EL PASO COUNTY AND DUMPS INTO THE ARKANSAS BETWEEN LAMAR AND GRANADA. REPORTS FROM PROWERS COUNTY INDICATE NO KNOWN PROBLEMS ON THE BIG SANDY YET BUT THEY ARE CONTINUING TO MONITOR. TODAY HAS BECOME COMPLICATED NOW BY THE MINI MCS THAT FORMED OVER THE EAST CENTRAL COLORADO PLAINS LAST NIGHT. ANTICYCLONIC FLOW AROUND THE MCS SHOT EASTERLY UPSLOPE WINDS INTO KPUX AND KCOS OVERNIGHT...BRINGING IN SOME LOW LEVEL MOISTURE AND EVEN SOME LOW CLOUDS. KPUX HAD A BROKEN LOW CLOUD DECK A COUPLE HOURS AGO...AND KCOS STILL HAS LOW OVERCAST. DEWS ARE IN THE LOWER 50S. MODELS INDICATE MORE ISOLATED TO SCATTERED CONVECTION DEVELOPING OVER THE MOUNTAINS THIS AFTERNOON...SPREADING EAST ACROSS THE I-25 CORRIDOR AND PLAINS THIS EVENING. WITH ADDED LOW LEVEL MOISTURE FROM MCS COULD BE A FEW PULSE SEVERE STORMS THIS AFTERNOON/EVENING. ALSO...HEAVY RAIN POTENTIAL AGAIN. SO...ANOTHER ACTIVE AFTERNOON AND EVENING IS EXPECTED. ACTIVITY SHOULD DRIFT EAST ACROSS THE PLAINS TONIGHT...GRADUALLY DISSIPATING WITH TIME. TEMPERATURES SHOULD CLIMB INTO THE 80S MOST LOCATIONS OF THE EAST TODAY...WITH 50S...60S...70S MOUNTAINS. HOWEVER...ANY PERSISTENT LOW CLOUDS COULD PUT A DAMPER ON SOME OF THAT WARMING. IN GENERAL...I THINK THE LOW CLOUDS SHOULD DISSIPATE PRETTY QUICKLY...NOT HAMPERING WARMING TOO MUCH. .LONG TERM... (TUESDAY THROUGH SUNDAY) INTERESTING CHANGES IN THE MODEL OUTPUT FROM ONE DAY TO ANOTHER. GFS AND NAM MODELS NOW INDICATE THAT THE UPPER LOW DROPS DOWN ACROSS MONTANA AND THE DAKOTAS ON TUE...AND THEN IT BASICALLY STAYS IN THE VICINITY INTO FRI. THIS HAS A HUGE IMPACT ON THE FORECAST FOR LATER IN THE WEEK. TUESDAY AND WEDNESDAY...SFC COLD FRONT IS STILL EXPECTED TO DROP DOWN EASTERN COLORADO TUESDAY...BUT NOW LOOKS TO BE A BIT EARLIER IN THE DAY...WITH A SECONDARY REINFORCING BLAST OF COOLER AIR ON WED. RESULTING EASTERLY UPSLOPE FLOW AND LLVL MOISTURE SHOULD PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE E MTS AND PLAINS BEGINNING TUE AFTN...AND LASTING THROUGH WED BEFORE TAPERING OFF THAT NIGHT. INCREASED CLOUD COVER AND PCPN POTENTIAL HAS LOWERED EXPECTED MAX TEMPS...WITH HIGHS IN THE 70S FOR TUE MOST AREAS...AND IN THE 60S ON WED. LOWERED MAX TEMPS AS PER LATEST NUMERICAL GUIDANCE...AS WELL AS INCREASED POPS. THURSDAY AND FRIDAY...AS MENTIONED ABOVE...MODELS ARE NOW HINTING AT THE POTENTIAL FOR UPSLOPE AND PCPN THROUGH FRI AS THE UPPER LOW LINGERS OVER THE NORTHERN PLAINS. INSTEAD OF ACCEPTING THIS SOLUTION RIGHT AWAY...WILL INTRODUCE ISOLATED POPS ALL AREAS THESE DAYS AS WELL AS BRING TEMPS CLOSER TO GUIDANCE. SATURDAY AND SUNDAY...LONG RANGE MODELS STILL INDICATE THAT THE RIDGE WILL DEVELOP OVER THE SW US OVER THE WEEKEND...BUT ALSO POINT TO SOME MID LEVEL MOISTURE TRAPPED UNDER THE RIDGE TRYING TO EASE BACK UP ACROSS THE PANHANDLES INTO E CO. FOR NOW...ISOLATED POPS OVER THE HIGHER TERRAIN AND WARM TEMPS LOOK REASONABLE. MOORE && .AVIATION... MAIN CONCERN IS SOME IFR CIGS/VSBYS AROUND KCOS AND FARTHER EAST ACROSS THE PLAINS. THE MCS COMPLEX MENTIONED IN THE SHORT TERM DISCUSSION...SHOT SOME MOIST LOW LEVEL UPSLOPE WINDS UP AGAINST THE MOUNTAINS OVERNIGHT...BRINGING IN A LOW CLOUD DECK. KCOS STILL HAS A 900 FOOT CIG...WITH SOUTHEAST WINDS HOLDING THE CLOUDS IN PLACE. KPUB HAD AN 1800 FOOT BROKEN DECK AND EAST WINDS EARLIER IN THE NIGHT. THE LOW CLOUDS HAVE SINCE DISSIPATED WITH THE RETURN OF LIGHT WEST WINDS. FARTHER EAST ACROSS THE PLAINS...THERE ARE MORE AREAS OF IFR/LIFR CIGS/VSBYS FROM KLAA TO KGCK. IN GENERAL...LOW CLOUDS SHOULD DISSIPATE PRETTY QUICKLY AFTER SUNRISE NEAR THE MOUNTAINS AND BY MID TO LATE MORNING FARTHER EAST. OTHER CONCERN TODAY REMAINS THUNDERSTORMS...WITH THE MAIN THREATS BEING WIND GUSTS TO 60 MPH OR GREATER...PENNEY SIZE HAIL...HEAVY RAIN...LCL LOW CIGS/VSBYS...AND LIGHTNING. WINDOW FOR STRONG CONVECTION LOOKS TO BE FROM 3PM AND MIDNIGHT. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT MON MAY 28 2007 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREAT FROM STORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE ADDITIONAL HAZARDS WITH ANY STORMS THAT DEVELOP TODAY. ACROSS THE MOUNTAINS AND HIGH VALLEYS...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION...EACH DAY INTO NEXT WEEKEND. A COLD FRONT DROPPING DOWN ACROSS THE EASTERN PLAINS TUESDAY...WILL PRODUCE MORE WIDESPREAD STORM ACTIVITY TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM TODAY ACROSS THE SOUTHEAST COLORADO PLAINS.
The Pueblo radar (KPUX), 73 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33798, 33801, 33812.